Management of heparin-induced thrombocytopenia: systematic reviews and meta-analyses.
Blood Adv. 2020 Oct 27;4(20):5184-5193
Authors: Morgan RL, Ashoorion V, Cuker A, Begum H, Ross S, Martinez N, Chong BH, Linkins LA, Warkentin TE, Wiercioch W, Nieuwlaat R, SchÃ¼nemann H, Santesso N
Heparin-induced thrombocytopenia (HIT) is a prothrombotic adverse drug reaction occurring in <0.1% to 7% of patients receiving heparin products depending on the patient population and type of heparin. Management of HIT is highly dependent on a sequence of tests for which clinicians may or may not have the results when care decisions need to be made. We conducted systematic reviews of the effects of management strategies in persons with acute HIT, subacute HIT A or B, and remote HIT. We searched Medline, EMBASE, and the Cochrane Database through July 2019 for previously published systematic reviews and primary studies. Two investigators independently screened and extracted data and assessed the certainty of the evidence using the Grading of Recommendations Assessment, Development and Evaluation approach. We found primarily noncomparative studies and case series assessing effects of treatments, which led to low to very low certainty evidence. There may be little to no difference in the effects between nonheparin parenteral anticoagulants and direct oral anticoagulants in acute HIT. The benefits of therapeutic-intensity may be greater than prophylactic-intensity anticoagulation. Using inferior vena cava filters or platelet transfusion may result in greater harm than not using these approaches. Evidence for management in special situations, such as for patients undergoing cardiovascular interventions or renal replacement therapy, was also low to very low certainty. Additional research to evaluate nonheparin anticoagulants is urgently needed, and the development of novel treatments that reduce thrombosis without increasing hemorrhage should be a priority.
PMID: 33095876 [PubMed – as supplied by publisher]
Source: ncbi 2